Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 9, 2006, 5:40 AM CST for Lonoke County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 5:40 AM CST (11:40 UTC)
- Expired
- Mar 9, 2006, 6:15 AM CST
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Lonoke County, AR
The radar
The Little Rock radar (KLZK), 36 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:36 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 091140
TORLZK
ARC085-091215-
/O.NEW.KLZK.TO.W.0004.060309T1140Z-060309T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS
* UNTIL 615 AM CST
* AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF LONOKE...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
LONOKE AROUND 550 AM CST...
CARLISLE AROUND 600 AM CST...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THURSDAY MORNING
FOR SOUTHERN ARKANSAS.
LAT...LON 3463 9197 3468 9205 3470 9202 3475 9201
3492 9174 3492 9169 3470 9169 3463 9182
3458 9197
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 4:10 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 9, 4:10 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 410 AM CST THU MAR 9 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6 PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT... SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE WEEK END. && .LONG TERM...MONDAY THROUGH THURSDAY LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 70 44 70 57 / 90 10 10 20 HARRISON AR 58 39 66 54 / 90 20 10 20 HOT SPRINGS AR 69 44 72 58 / 90 10 10 20 PINE BLUFF AR 71 47 72 59 / 90 10 10 20 MOUNTAIN HOME AR 59 39 66 54 / 90 20 10 20 MONTICELLO AR 73 48 72 59 / 90 10 10 20 SEARCY AR 69 43 68 56 / 90 10 10 20 MOUNT IDA AR 68 44 72 57 / 90 10 10 20 RUSSELLVILLE AR 67 42 68 55 / 90 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...32 / LONG TERM...44
Hazardous weather outlook, Mar 9, 5:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 9 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REST OF THE STATE. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THESE LINES OF STORMS. THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO ROTATE AND COULD PRODUCE TORNADOES. BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD AFFECT NORTHERN ARKANSAS WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF THESE SYSTEMS. HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. && PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY. FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 44
In the hours before
Local storm report, Mar 9, 5:03 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG COAL HILL 35.44N 93.67W
03/09/2006 JOHNSON AR LAW ENFORCEMENT
ROAD SIGNS DOWN
0455 AM TSTM WND DMG CABOT 34.97N 92.02W
03/09/2006 LONOKE AR LAW ENFORCEMENT
REPORT OF DAMAGE TO RESIDENCE NEAR HWY 167 AND HWY 5
&&
219The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:03 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 57 min |
| Mar 8, 11:13 PM CST | Severe Thunderstorm Warning | LZK | Polk | 32 min |
| Mar 9, 2:54 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 43 min |
| Mar 9, 4:37 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, White | 38 min |
| Mar 9, 4:39 AM CST | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 51 min |
| Mar 9, 5:00 AM CST | Severe Thunderstorm Warning | LZK | Saline | 30 min |
| Mar 9, 5:16 AM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 43 min |
| Mar 9, 5:17 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 28 min |
| Mar 9, 5:29 AM CST | Severe Thunderstorm Warning | LZK | Lonoke | 46 min |
| Mar 9, 5:35 AM CST | Severe Thunderstorm Warning | LZK | Clark | 25 min |
| Mar 9, 5:48 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 27 min |
| Mar 9, 6:09 AM CST | Severe Thunderstorm Warning | LZK | Prairie | 51 min |
| Mar 9, 6:33 AM CST | Severe Thunderstorm Warning | LZK | Woodruff | 57 min |
| Mar 9, 6:48 AM CST | Tornado Warning | LZK | Woodruff | 27 min |
| Mar 9, 7:02 AM CST | Severe Thunderstorm Warning | LZK | Jackson | 13 min |
| Mar 9, 7:10 AM CST | Severe Thunderstorm Warning | LZK | Yell | 50 min |
| Mar 9, 7:52 AM CST | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 23 min |
| Mar 9, 7:57 AM CST | Tornado Warning | LZK | Pike | 48 min |
| Mar 9, 8:10 AM CST | Severe Thunderstorm Warning | LZK | Yell | 50 min |
| Mar 9, 8:25 AM CST | Tornado Warning | LZK | Montgomery | 20 min |
| Mar 9, 8:39 AM CST | Severe Thunderstorm Warning | LZK | Pike | 21 min |
| Mar 9, 8:41 AM CST | Severe Thunderstorm Warning | LZK | Garland | 34 min |
| Mar 9, 8:46 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 44 min |
| Mar 9, 8:54 AM CST | Severe Thunderstorm Warning | LZK | Pope | 36 min |
| Mar 9, 9:05 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Stone, Van Buren | 40 min |
| Mar 9, 9:09 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 51 min |
| Mar 9, 9:15 AM CST | Severe Thunderstorm Warning | LZK | Garland | 15 min |
| Mar 9, 9:21 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 54 min |
| Mar 9, 9:38 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 37 min |
| Mar 9, 10:02 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, White | 43 min |
| Mar 9, 10:13 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 32 min |
| Mar 9, 10:38 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson | 52 min |
| Mar 9, 10:45 AM CST | Severe Thunderstorm Warning | LZK | White | 30 min |
| Mar 9, 11:01 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 44 min |
| Mar 9, 11:30 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 30 min |
| Mar 9, 2:40 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Mar 9, 3:11 PM CST | Severe Thunderstorm Warning | LZK | Pope | 39 min |
| Mar 9, 3:36 PM CST | Severe Thunderstorm Warning | LZK | Van Buren | 39 min |
| Mar 9, 3:56 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Mar 9, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 56 min |
| Mar 9, 4:17 PM CST | Severe Thunderstorm Warning | LZK | Sharp | 43 min |
| Mar 9, 4:31 PM CST | Severe Thunderstorm Warning | LZK | Independence | 59 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 41 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.